advertisement
Question
Posted by: Worried | 2011/05/28

Cysts after Mirena

Please share your thoughts.
I have just been to my gynea as I have had 3 UTI''s after having the Mirena inserted in December, he discoverd a cyst of 3.5cm. I am so worried, can this turn into cancer, as I have a horrible family history of cancer. He prescribed Provera for 14 days. I have read that Provera contains additional hormones, and my sister''s breast cancer was hormone related, so I am very confused. Do I just take the Provera and hope the cyst dissapears (doc has not asked for a follow up exam) and pump my body full of more hormones that might cause cancer, or do I leave the Provera and hope the cyst does not grow any further.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Cancerous cysts have a differnt appearance on scan to non-cancerous cysts.You don';t say what cancers are in your family, but most gynae cancers are related to oestrogen, not progesterone which is what Provera is. I would suggest that you take the Provera.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/05/31

Cancerous cysts have a differnt appearance on scan to non-cancerous cysts.You don';t say what cancers are in your family, but most gynae cancers are related to oestrogen, not progesterone which is what Provera is. I would suggest that you take the Provera.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement